Jump to content
CrazyBoards.org

lamictal poop out?


Recommended Posts

Hey everyone,

Has anyone experienced lamictal poop out? Or is this even possible, say like the SSRIs?

When I started taking lamictal about 2.5 years ago I was fine and stable for the first year afterwards. Now, I'm up and down (more down) just like before I started taking it. Is it worthwhile increasing it? I'm on 300mg.

Right now I'm in a nasty hole. Incredibly suicidal. Everywhere I look, and all I think becomes some reason to top myself. I'm edging closer. I just couldn't go to work today. It wouldn't help. If I get any worse I'm going to go to the ER. If I hold off until tomorrow I can call my shrink and we can sort something else then.

Link to comment
Share on other sites

Gee sorry things are rocky right now.

If the Lamictal worked well for you, then it is unlikely that it quit working. Most likely is that you are having a "break through" episode. Your pdoc may raise your Lamictal dosage and/or he may give you something else as an add-on.

The meds work pretty well, but the psych community tells us that there will be episodes. However, by taking Lamictal or other mood stabilizer, they make the episodes less frequent and of less intensity than if we weren't taking them.

Your plan sounds good.

Let us know how you are doing. a.m.

Link to comment
Share on other sites

Ok, let me clarify. Raising Lamictal a bit is probably not the best action when the patient is "incredibly suicidal...and...unable to work..".

It is a slow acting med that is not strongly antidepressant.

May I suggest that you stick to reciting the facts of how depressed you are and your inability to function. Then ask your doc "what can we do?". Don't suggest meds, don't suggest med changes. Let the doc do his job without feeling pressured. ;)

Best, a.m.

Link to comment
Share on other sites

I was on 300 mg., of lamictal and i don't know if it pooped out on me or what, but i had been feeling very depressed and suicidal. Didn't want to go to the hospital again. Called my pdoc to leave a msg. she called back a few days later, told me to increase to 350 and it took a few weeks but have not really been depressed except a severe depression that started and ended on my b-day. People who called me to say happy f'ing bday were probably wondering why i wasn't answereing the phone. I've been a little depressed lately but i just quit an intensely stressful job and i don't have one now so that is probably the reason. I tend to be a fast metabolizer which i think is why i need a higher than normal dose than most people. hope this helps,mel.

Link to comment
Share on other sites

  • 2 weeks later...

I've been on Lamictal now for a about 2 1/2 years with great success but I still have breakthrough periods from the usual stress triggers. I was up to 600mg a day up until last Spring when I started getting a rash. I dropped down to 400mg a day and the rash just turned out to be a allergic dermatitis from cedar mulch. Thankfully it wasn't the S.J.S.

Lamictal was a replacement when I decided I wanted off Lithium. I was apprehensive at first but it has helped me out a lot. I've had some symptoms pop up the past few weeks due to some job stressors & things at home so I'm back on the Lithium and I feel I'm leveled out now. I just dropped Lexapro 10mg a day before starting the Lith because my Doctor and I both felt that was adding to the problem. Right now I'm on a heavier medication load but it's needed... and it's keeping me from getting all stupid. I have the Lamictal 400mg a day, Lithobid 900mg a day, Xanax XR 4mg a day, and I use Ambien CR here and there when I don't get any sleep for a day or two. My Doc kept the Lamictal right where it's at because of it's basically fool proof properties. No blood draws, hypothyroid risk, kidney damage, liver damage, etc. It'll just continue when I don't require the Lithium anymore.

I think the Lamictal is great for mood stabilizing and depression. It's not a perfect medication (none are) but it's kept me on the level as well as any other mood drug. I don't plan on staying on the Lith long but I was having some relapse symptoms so it's better to be safe than sorry. Keep the chin up and hang in there. Maybe you just need an increase or something else to balance you out until you get over the hump.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...